MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3R
Model Number 02.12.0003R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 8 september 2025: lot 163331: 33 items manufactured and released on 22-jul-2016.Expiration date: 16-jun-2021.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: the femoral component of a total knee arthroplasty (tka), along with the tibial insert, was revised approximately nine years after the primary implantation due to aseptic loosening.The available radiographic images demonstrate clear radiolucent lines, consistent with component loosening.Aseptic loosening is a well-documented complication in the literature, typically associated with multifactorial or unclear etiology.In this case, the exact cause of failure cannot be definitively established based on the available data.However, it is worth noting that two years prior to the revision, the patient sustained a fall that resulted in mobilization of the tibial tray, necessitating surgical intervention.This traumatic event may have contributed to the failure mechanism observed.Although it is not possible to identify a definite root cause based on the available information, the traumatic event that triggered the first revision may also have contributed to this outcome.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2016.On (b)(6) 2021, the patient came in for a post-op appointment and it was observed that the tibial insert screw had disengaged and ended up inside of the tissue.It was also observed that the tibial insert screw had caused damage to the unresurfaced patella.The surgeon revised the liner, tibial tray and added an extension stem and patella.The surgery was completed successfully.On (b)(6) 2022, the patient came in for a post-op appointment reporting pain after falling.The surgeon observed that the patient had a loose and subsided tibia.The surgeon revised the tibial tray and insert.The surgery was complete successfully.On (b)(6), 2025, the patient came in reporting pain due to a loose femur and the cause is unknown.The surgeon revised the femur and insert (to an insert of the same size, per standard procedure) and the surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23014742
Report Number3005180920-2025-00828
Device Sequence Number15869449
Product Code JWH
UDI-Device Identifier07630030825811
UDI-Public07630030825811
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2021
Device Model Number02.12.0003R
Device Lot Number163331
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale